Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 71, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 27, 2014, 3:06 PM EDT for 4 counties in Michigan. It was in force for 84 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 3:06 PM EDT (19:06 UTC)
- Expired
- Jul 27, 2014, 4:30 PM EDT
- In force
- 84 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, MI, Clinton County, MI, Eaton County, MI, Ingham County, MI
The radar
The Grand Rapids radar (KGRR), 76 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 3:20 PM EDT | HAIL 0.5 | Williamston, MI | REPORT RELAYED BY EM OF HAIL THAT FELL AROUND LAKE LANSING AREA. TIME IS ESTIMATED BY RADAR. |
| Jul 27, 3:23 PM EDT | HAIL 0.25 | Dewitt, MI | REPORT RELAYED BY MEDIA FROM THE PUBLIC |
| Jul 27, 3:27 PM EDT | HAIL 0.75 | 1 Ene Dewitt, MI | HAM RADIO OPERATOR REPORTED DIME SIZE HAIL CURRENTLY FALLING |
| Jul 27, 3:30 PM EDT | HAIL 1 | 2 E Dewitt, MI | |
| Jul 27, 3:35 PM EDT | HAIL 0.75 | 1 W Williamston, MI | |
| Jul 27, 3:38 PM EDT | TSTM WND DMG | 1 Sw Leslie, MI | MULTIPLE TREES DOWN ON BLACKMORE RD...FLAG POLE SNAPPED IN HALF AND HALF INCH HAIL |
| Jul 27, 3:38 PM EDT | HAIL 0.25 | 2 Sw Bath, MI | REPORT RELAYED VIA SOCIAL MEDIA BY COCORAHS NETWORK VOLUNTEER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
754
WUUS53 KGRR 271906
SVRGRR
MIC025-037-045-065-272030-
/O.NEW.KGRR.SV.W.0071.140727T1906Z-140727T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
306 PM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
SOUTHERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN...
EATON COUNTY IN SOUTH CENTRAL MICHIGAN...
INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 430 PM EDT
* AT 302 PM EDT...SCATTERED SEVERE THUNDERSTORMS WERE DEVELOPING IN
THE LANSING...DEWITT AND CHARLOTTE AREAS...AND MOVING EAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LANSING... CHARLOTTE... BATTLE CREEK...
WEBBERVILLE... WILLIAMSTON... STOCKBRIDGE...
LESLIE... MASON... EATON RAPIDS...
GRAND LEDGE... BELLEVUE... DEWITT...
MARSHALL... WHEATFIELD TWP... KINNEVILLE...
EDEN... FITCHBURG... AURELIUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4242 8414 4242 8471 4226 8472 4227 8529
4242 8521 4243 8507 4265 8507 4277 8498
4277 8484 4295 8483 4295 8436 4278 8436
4277 8415
TIME...MOT...LOC 1904Z 274DEG 17KT 4283 8477 4238 8505
HAIL...1.00IN
WIND...60MPH
$$
MEADE4 follow-up statements
008
WWUS53 KGRR 271928
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 PM EDT SUN JUL 27 2014
MIC025-037-045-065-272030-
/O.CON.KGRR.SV.W.0071.000000T0000Z-140727T2030Z/
CALHOUN MI-CLINTON MI-EATON MI-INGHAM MI-
328 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR INGHAM...
SOUTHEASTERN EATON...SOUTHEASTERN CLINTON AND NORTHEASTERN CALHOUN
COUNTIES UNTIL 430 PM EDT...
AT 325 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DEWITT TO PARTELLO...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LANSING... CHARLOTTE... WEBBERVILLE...
WILLIAMSTON... STOCKBRIDGE... LESLIE...
MASON... EATON RAPIDS... GRAND LEDGE...
DEWITT... WHEATFIELD TWP... KINNEVILLE...
EDEN... FITCHBURG... AURELIUS...
HOLT... BUNKER HILL... HASLETT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4243 8414 4242 8472 4226 8472 4230 8495
4233 8498 4242 8502 4255 8495 4291 8462
4295 8437 4278 8436 4277 8415
TIME...MOT...LOC 1928Z 274DEG 17KT 4282 8462 4237 8490
HAIL...1.00IN
WIND...60MPH
$$
HOVING318
WWUS53 KGRR 271950
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 PM EDT SUN JUL 27 2014
MIC037-045-272000-
/O.CAN.KGRR.SV.W.0071.000000T0000Z-140727T2030Z/
CLINTON MI-EATON MI-
350 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EATON AND
SOUTHEASTERN CLINTON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4243 8414 4243 8463 4242 8471 4226 8472
4229 8484 4230 8485 4234 8487 4241 8483
4242 8482 4243 8461 4255 8454 4259 8447
4260 8414
TIME...MOT...LOC 1950Z 271DEG 46KT 4255 8431 4233 8460
$$
MIC025-065-272030-
/O.CON.KGRR.SV.W.0071.000000T0000Z-140727T2030Z/
CALHOUN MI-INGHAM MI-
350 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
INGHAM AND NORTHEASTERN CALHOUN COUNTIES UNTIL 430 PM EDT...
AT 348 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF MASON TO DEVEREAUX...AND MOVING
EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STOCKBRIDGE... LESLIE... MASON...
KINNEVILLE... EDEN... FITCHBURG...
AURELIUS... BUNKER HILL... ONONDAGA...
DANSVILLE... MILLVILLE... PARTELLO...
RICE CREEK... DUCK LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4243 8414 4243 8463 4242 8471 4226 8472
4229 8484 4230 8485 4234 8487 4241 8483
4242 8482 4243 8461 4255 8454 4259 8447
4260 8414
TIME...MOT...LOC 1950Z 271DEG 46KT 4255 8431 4233 8460
HAIL...1.00IN
WIND...60MPH
$$
HOVING205
WWUS53 KGRR 272019
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
419 PM EDT SUN JUL 27 2014
MIC025-272029-
/O.CAN.KGRR.SV.W.0071.000000T0000Z-140727T2030Z/
CALHOUN MI-
419 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4243 8415 4243 8434 4246 8434 4251 8431
4255 8426 4260 8414 4243 8414
TIME...MOT...LOC 2019Z 271DEG 46KT 4254 8381 4232 8410
$$
MIC065-272030-
/O.CON.KGRR.SV.W.0071.000000T0000Z-140727T2030Z/
INGHAM MI-
419 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
INGHAM COUNTY UNTIL 430 PM EDT...
AT 418 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES SOUTHEAST OF FOWLERVILLE TO WATERLOO...AND
MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STOCKBRIDGE... FITCHBURG... BUNKER HILL...
MILLVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4243 8415 4243 8434 4246 8434 4251 8431
4255 8426 4260 8414 4243 8414
TIME...MOT...LOC 2019Z 271DEG 46KT 4254 8381 4232 8410
HAIL...1.00IN
WIND...60MPH
$$
HOVING007
WWUS53 KGRR 272029
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
429 PM EDT SUN JUL 27 2014
MIC065-272039-
/O.EXP.KGRR.SV.W.0071.000000T0000Z-140727T2030Z/
INGHAM MI-
429 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN INGHAM COUNTY IS
BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 4243 8415 4243 8434 4246 8434 4251 8431
4255 8426 4260 8414 4243 8414
TIME...MOT...LOC 2029Z 271DEG 46KT 4254 8364 4232 8393
$$
HOVINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:56 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 27, 2:56 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 PM EDT SUN JUL 27 2014
LATEST UPDATE...
MESOSCALE DISCUSSION
.MESOSCALE DISCUSSION...
ISSUED AT 251 PM EDT SUN JUL 27 2014
STORMS HAVE BECOME MORE ORGANIZED ACROSS THE AREA WITH THE
SYNOPTIC LIFT FROM THE APPROACHING WAVE MOVING IN. THE ATMOSPHERE
IS CHARACTERIZED WITH 2000 J/KG ML CAPE FOR MOST OF THE AREA. DEEP
LAYER SHEAR IS GREATER THAN 35 KNOTS. THE CAPE IS HIGH IN THE -10
TO -30 DEG C LAYER. THUS THE STORMS WILL CONTINUE TO STRENGTHEN
WITH LARGE HAIL THE PRIMARY THREAT. DAMAGING WINDS RISK EXISTS AS
WELL...AND AN ISOLATED TORNADO MAY OCCUR.
&&
.SYNOPSIS...
ISSUED AT 328 AM EDT SUN JUL 27 2014
THUNDERSTORMS ARE LIKELY TODAY ACROSS SOUTHWEST LOWER MICHIGAN. A
FEW OF THE STORMS COULD BE STRONG TO SEVERE...ESPECIALLY SOUTHEAST
OF GRAND RAPIDS. TEMPERATURES WILL BE QUITE A BIT COOLER MONDAY AND
STRUGGLE TO REACH 70...WELL BELOW NORMAL FOR LATE JULY. HIGHS MUCH
OF NEXT WEEK WILL BE IN THE 70S.
&&
.UPDATE...
ISSUED AT 1134 AM EDT SUN JUL 27 2014
NOT MAJOR CHANGES TO THE FORECAST. RISK FOR STRONG TO SEVERE
STORMS CONTINUES FOR THE AFTERNOON. WILL KEEP THE HIGHER POPS
GOING GIVEN THE CURRENT DESTABILIZATION AND APPROACHING MID LEVEL
WAVE.
UPDATE ISSUED AT 944 AM EDT SUN JUL 27 2014
DENSE FOG HAS LIFTED ALONG/SOUTH OF I-96 AND HAVE CANCELLED THE
DENSE FOG ADVISORY ISSUED EARLIER. HOWEVER HAVE LEFT THE ADVISORY
UP OVER THE LK MI NEARSHORE AREA FOR NOW AS WEB CAMS AT THE COAST
STILL REVEAL AREAS OF DENSE FOG.
EXTENSIVE STRATUS WILL INHIBIT DESTABILIZATION THIS MORNING BUT IT
SHOULD EVENTUALLY MIX OUT TOWARD NOON. LATEST RAP FCST SNDGS
STILL SHOWING 2000-3000 J/KG OF CAPE DEVELOPING BY 18Z WITH FAT
CAPE PROFILES. THE SIG HAIL PARAMETER FROM SPC MESO PAGE IS
ALREADY 1-1.5 WITH H7-H5 MID LEVEL LAPSE RATES AROUND 7C.
THEREFORE THE GREATEST THREAT AT LEAST INITIALLY EARLY THIS
AFTERNOON WITH DEVELOPING CONVECTION IS LARGE HAIL GREATER THAN
ONE INCH IN DIAMETER.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 328 AM EDT SUN JUL 27 2014
FORECAST CONCERNS DEAL WITH THE CONVECTIVE THREAT TODAY.
OVERALL...OUR THINKING HASN'T CHANGED MUCH. HOWEVER...THE SPC SLIGHT
RISK HAS BEEN PUSHED SOUTH OUT OF THE CWA. THIS IS LIKELY DUE TO
SLIGHTLY LOWER SHEAR VALUES.
A COLD FRONT IS MOVING THROUGH NORTHWEST WISCONSIN ATTM. A FEW
SUPERCELLS DEVELOPED AND PRODUCED 2 INCH HAIL AS THEY MOVED THROUGH
CENTRAL WISCONSIN. THESE STORMS HAVE DIMINISHED THOUGH AS THEY'VE
OUTRUN THE STRONGER DYNAMICS.
WV IMAGERY SHOWS A WELL DEFINED SHORT WAVE MOVING OVER NORTHERN
MINNESOTA. THIS IS PUSHING THE FRONT SOUTHEAST TOWARD LOWER
MICHIGAN. AHEAD OF THE FRONT DEWPOINTS IN THE MID 60S WILL PROVIDE
PLENTY OF LOW LEVEL MOISTURE TO WORK WITH. LI'S AROUND -6C COUPLED
WITH MLCAPE VALUES AROUND 1500 J/KG WILL AND 0-6KM BULK SHEAR NEAR
40 KTS AND STRONG PVA SHOULD BE MORE THAN ENOUGH TO GENERATE SOME
ORGANIZED STORMS TODAY. FAVORED TIME FRAME IS FROM AROUND 11 AM
THROUGH 3-4 PM. FAVORED AREA IS SOUTHEAST OF GRAND RAPIDS. HIGH
LIKELY AND ABOVE POPS ARE IN THE GRIDS TODAY. CERTAINLY CAN'T RULE
OUT A SEVERE STORM OR TWO. HAIL IS THE MAIN THREAT WITH THE COLD
TEMPS ALOFT COMING IN.
THE COLD FRONT WILL QUICKLY SWEEP THROUGH THE CWA BY THIS EVENING
AND MUCH COOLER AND DRIER AIR WILL MOVE IN FOR MONDAY. HIGHS MOSTLY
IN THE UPPER 60S TO AROUND 70 EXPECTED.
A SECONDARY COLD FRONT WILL DROP SOUTH TUESDAY SO WE INCLUDED CHC
POPS FOR THAT. H5 TEMPS FALL 4C FROM MONDAY THROUGH TUESDAY. SO
LAPSE RATES STEEPEN QUITE A BIT. WOULD EXPECT SOME SMALL HAIL OUT
OF ANY STORMS THAT DEVELOP TUESDAY.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 328 AM EDT SUN JUL 27 2014
MODELS ARE STILL INDICATING AN UPPER LEVEL TROUGH OVER THE GREAT
LAKES REGION THROUGH THE BULK OF THE LONG TERM PERIOD. THE CORE OF
THE TROUGH WILL BE CENTERED OVER ONTARIO AND QUEBEC...BUT COOLER AIR
WILL SPILL INTO THE AREA. HIGH TEMPERATURES THROUGH THE PERIOD WILL
END UP BEING 5 TO 10 DEGREES BELOW NORMAL. ACTUAL HIGHS WILL RANGE
FROM THE MIDDLE TO UPPER 70S WEDNESDAY THROUGH SATURDAY.
IN TERMS OF SENSIBLE WEATHER...CONTINUED THE FORECAST THEME OF
DIURNAL SHOWERS AND A FEW STORMS. COLD AIR IN THE MID LEVELS
COMBINED WITH JULY SUNSHINE SHOULD RESULT IN AFTERNOON AND EVENING
POP UP SHOWERS AND STORMS. WEDNESDAY AND THURSDAY MAY HAVE A HIGHER
COVERAGE IN PRECIPITATION AS A MORE SUBSTANTIAL VORT LOBE IS
FORECAST TO SWING AROUND THE UPPER LOW...BRUSHING THE LOWER
PENINSULA.
CANNOT RULE OUT SOME SHOWERS AND A FEW STORMS EVEN INTO FRIDAY AND
SATURDAY AFTERNOON/S AS THE TROUGHING REMAINS IN PLACE. NOT A WASH
OUT IN THE LONG TERM BY ANY MEANS...BUT A FLARE UP IN COVERAGE EACH
DAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 103 PM EDT SUN JUL 27 2014
SCATTERED TSTMS ARE EXPECTED THROUGH 22-23Z WITH MAINLY MVFR CIGS.
IF/WHEN ANY STRONGER CELLS IMPACT A TERMINAL... LOOK FOR BRIEF IFR
CONDITIONS IN HEAVY RAIN. SOME HAIL AND GUSTY WINDS ARE ALSO
POSSIBLE. A FEW RAIN SHOWERS WILL LINGER THIS EVENING... FOLLOWED BY
LOWERING CIGS FROM NORTH TO SOUTH LATER THIS EVENING. WILL GO WITH
MVFR CIGS TONIGHT ALTHOUGH IFR CIGS CANNOT BE RULED OUT. ON MONDAY
THE CIGS SHOULD GRADUALLY LIFT TO VFR LEVELS BY NOON ALTHOUGH GUSTY
NORTH SFC WINDS TO 20 KNOTS ARE LIKELY.
&&
.MARINE...
ISSUED AT 1134 AM EDT SUN JUL 27 2014
WEBCAMS AND VISIBLE IMAGERY STILL SHOWED FAIRLY EXTENSIVE FOG ON
THE LAKESHORE. THE ADVISORY FOR FOG WAS STRETCHED INTO THE
AFTERNOON. THE WIND SHIFT AND DRY AIR ADVECTION LATER TODAY WILL
BREAK UP THE FOG.
HIGH POTENTIAL FOR BEACH HAZARDS AND SMALL CRAFT CONDITIONS LATER
TONIGHT INTO MONDAY.
&&
.HYDROLOGY...
ISSUED AT 1207 PM EDT SAT JUL 26 2014
THE MAIN PRECIPITATION THREAT WILL BE SUNDAY AS MOISTURE EDGES UP
INTO THE AREA. PWAT VALUES PUSH BETWEEN 1.0 TO 1.5 INCHES DURING
THE AFTERNOON. THIS MAY RESULT IN LOCALIZED HEAVY RAINFALL IN AND
AROUND THUNDERSTORMS. HOWEVER...AREA AVERAGES ARE MORE LIKELY TO
RANGE FROM ONE-QUARTER TO ONE-HALF AN INCH. PRECIPITATION THEN
SEEMS TO LINGER INTO MONDAY BUT SHOULD NOT BE OF ANY GREAT
SIGNIFICANCE IN THE MONDAY MORNING TIME FRAME.
ASIDE FROM SUNDAYS FOCUS...WE WILL SEE MAINLY DRY CONDITIONS TODAY.
ADDITIONAL CHANCES FOR LIGHT RAIN EXIST AS WE HEAD THROUGH THE NEW
WORK WEEK. NO HIGH END PRECIPITATION EVENTS ARE ANTICIPATED TO AFFECT
THE AREA. RIVERS CONTINUE TO RUN WELL BELOW ACTION STAGE...SO NO
CONCERN FOR RIVER FLOODING AT THIS TIME.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM MONDAY MORNING THROUGH MONDAY
EVENING FOR MIZ037-043-050-056-064-071.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT TUESDAY
FOR LMZ844>849.
&&
MESOSCALE...MJS
UPDATE...MJS
SYNOPSIS...93
SHORT TERM...93
LONG TERM...DUKE
AVIATION...MEADE
HYDROLOGY...JAM
MARINE...MJSHazardous weather outlook, Jul 27, 2:45 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 245 PM EDT SUN JUL 27 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 245 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY MAINLY EAST OF A LINE FROM NEAR CADILLAC SOUTHWARD THROUGH MUSKEGON. BY 700 PM. THE MAIN AXIS OF STORMS SHOULD BE TRACKING EAST OF LANSING AND JACKSON. LARGE HAIL LOOKS TO BE THE MAIN RISK WITH GREATER THAN GOLFBALL SIZE POSSIBLE IN THE STRONGEST STORMS. ISOLATED GUSTS OVER 60 MPH POSSIBLE. AN ISOLATED TORNADO COULD OCCUR. THE MAIN STORM MOTION WILL BE EAST AT AROUND 30 MPH. FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. LMZ844>849-280945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 245 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG TO EVEN SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY OVER LAKE MICHIGAN. WINDS IN EXCESS OF 35 KNOTS...LARGE HAIL AND CLOUD TO WATER LIGHTNING ARE ALL POSSIBILITIES. WINDS AND WAVES WILL INCREASE TONIGHT BEHIND A COLD FRONTAL PASSAGE. WAVES WILL BUILD INTO THE 4 TO 7 FOOT RANGE IN MANY AREAS POSING A HAZARD TO SMALLER CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHERLY WINDS AND LARGE WAVES WILL CONTINUE MONDAY AND MONDAY NIGHT POSING A HAZARD TO BOTH SWIMMERS AND BOATERS. THE LARGEST WAVES WILL BE FOUND FROM HOLLAND SOUTH DOWN THE SHORE WHERE WAVES MAY REACH THE 5 TO 8 FOOT RANGE AT TIMES MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. DUKE MJS
In the hours before
Local storm report, Jul 27, 2:46 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
246 PM EDT SUN JUL 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 1 WSW WAVERLY 42.73N 84.64W
07/27/2014 M0.25 INCH EATON MI EMERGENCY MNGR
REPORT ORIGINATED FROM THE PUBLIC AND
RELAYED TO NWS BY EM
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:39 AM EDT | Small Craft Advisory | GRR | 47 hr | |
| Jul 27, 3:48 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 43 hr |
| Jul 27, 6:03 AM EDT | Dense Fog Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 6 more | 3 hr |
| Jul 27, 6:43 AM EDT | Marine Dense Fog Advisory | GRR | 7 hr | |
| Jul 27, 2:10 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jul 27, 2:45 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Osceola | 90 min |
| Jul 27, 3:16 PM EDT | Special Marine Warning | GRR | 119 min | |
| Jul 27, 3:22 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella | 53 min |
| Jul 27, 3:35 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 55 min |
| Jul 27, 3:45 PM EDT | Special Marine Warning | GRR | 90 min | |
| Jul 27, 3:46 PM EDT | Special Marine Warning | GRR | 119 min | |
| Jul 27, 3:54 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 51 min |
| Jul 27, 4:16 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 44 min |
| Jul 27, 4:23 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Kalamazoo, Van Buren | 53 min |
| Jul 27, 4:30 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 10 min |
| Jul 27, 4:37 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Mecosta, Osceola | 83 min |
| Jul 27, 4:44 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Montcalm | 61 min |
| Jul 27, 4:59 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 61 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ingham, Jackson | 64 min |
| Jul 27, 5:43 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot, Montcalm | 74 min |
| Jul 27, 5:59 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ionia | 61 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.